Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Pain in middle of back, swelling in spine, taken Motrin. Muscle pull?

My son, who is 17, started complaint that the middle of his back is hurting and hurts inward towards his chest . I had him take Motrin and he took a nap. When he woke up the pain was worse and when I looked at his back I noticed that there is swelling around the spine in that area. He said it started at lunch today when his girlfriend tried to tickle him. Could he have pulled a muscle and it cause swelling?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for your query.
From description , it seems he might developed muscular or ligamentous strain over back .
Meanwhile following measures will help with the pain
• Lie on a hard bed.
• Anti -inflammatory drugs like Tablet Motrin 1 tablet as and when required
• Avoid forward bending.
• Avoid strenuous activity & lifting heavy weights.
• Apply diclofenac gel on the affected area. Warm compresses will also help.

I do hope that you have found something helpful and I will be glad to answer any further query.
Take care
Answered: Fri, 4 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor